Special Issue: Advances in Difference Equations and Applications to Biosciences and Engineering

Guest Editors

Prof. Martin Bohner
Department of Mathematics and Statistics, Missouri University of Science and Technology, USA
Email: bohner@mst.edu


Dr. Sabrina Streipert
Department of Mathematics and Statistics, McMaster University, Canada
Email: streipes@mcmaster.ca

Manuscript Topics
We recall the popularization of difference equations in biosciences with the works of Robert May in population dynamics, John Haldane and Sewall Wright in evolutionary biology, and Sir Ronald Ross, Anderson McKendrick and William Kermack in epidemiology, among others.


Since then, difference equations have gained increasing attention from a variety of researchers due to their ability to capture discrete processes such as nonoverlapping generations and the ability to describe chaotic behavior even in simple models. The study of difference equations further benefited from the demand in computational implementations of dynamical models.


Discrete dynamical systems can be used to describe interacting and structured populations and can account for spatial scattering using discrete partial difference equations. The consideration of stochasticity in form of stochastic difference equations, as well as the implementation of memory aspects modelled by fractional difference equations provide a platform for an even broader range of applications in biosciences. As the complexity of these models and their acceptance among regulatory sciences increases, the understanding and analysis of discrete systems is of utmost importance especially given the many challenges we face today in conservation of species and control of pandemics.


We therefore invite you to share your research in Advances in Difference Equations and Applications to Biosciences and Engineering in this special issue to contribute to the rapidly developing area of difference equations in biosciences. Corresponding contributions in the area of dynamic equations on time scales are welcome as well. We will accept high-quality papers having original research results.


Instructions for authors
http://www.aimspress.com/mbe/news/solo-detail/instructionsforauthors
Please submit your manuscript to online submission system
https://aimspress.jams.pub/

Paper Submission

All manuscripts will be peer-reviewed before their acceptance for publication. The deadline for manuscript submission is 15 July 2022

Published Papers(10)

Research article
A novel discrete-time COVID-19 epidemic model including the compartment of vaccinated individuals
A Othman Almatroud Noureddine Djenina Adel Ouannas Giuseppe Grassi M Mossa Al-sawalha
2022, Volume 19, Issue 12: 12387-12404. doi: 10.3934/mbe.2022578
Abstract HTML PDF Cited (7) Viewed (2235)
Research article
The Beverton–Hold model on isolated time scales
Martin Bohner Jaqueline Mesquita Sabrina Streipert
2022, Volume 19, Issue 11: 11693-11716. doi: 10.3934/mbe.2022544
Abstract HTML PDF Cited (5) Viewed (2177)
Research article
Periodic functions related to the Gompertz difference equation
Tom Cuchta Nick Wintz
2022, Volume 19, Issue 9: 8774-8785. doi: 10.3934/mbe.2022407
Abstract HTML PDF Cited (2) Viewed (2156)
Research article
Stationary patterns in bistable reaction-diffusion cellular automata
Daniel Špale Petr Stehlík
2022, Volume 19, Issue 6: 6072-6087. doi: 10.3934/mbe.2022283
Abstract HTML PDF Viewed (2158)
Research article
Optimal control of a discrete-time plant–herbivore/pest model with bistability in fluctuating environments
Sunmi Lee Chang Yong Han Minseok Kim Yun Kang
2022, Volume 19, Issue 5: 5075-5103. doi: 10.3934/mbe.2022237
Abstract HTML PDF Viewed (2225)
Research article
Oscillation result for half-linear delay difference equations of second-order
Chinnasamy Jayakumar Shyam Sundar Santra Dumitru Baleanu Reem Edwan Vediyappan Govindan Arumugam Murugesan Mohamed Altanji
2022, Volume 19, Issue 4: 3879-3891. doi: 10.3934/mbe.2022178
Abstract HTML PDF Cited (8) Viewed (2489)
Research article
Deterministic-Stochastic modeling: A new direction in modeling real world problems with crossover effect
Abdon ATANGANA Seda İĞRET ARAZ
2022, Volume 19, Issue 4: 3526-3563. doi: 10.3934/mbe.2022163
Abstract HTML PDF Viewed (2064)
Research article
Rhythmic behaviors of the human heart with piecewise derivative
Abdon Atangana Seda İĞRET ARAZ
2022, Volume 19, Issue 3: 3091-3109. doi: 10.3934/mbe.2022143
Abstract HTML PDF Viewed (2278)
Research article
Crank-Nicholson difference scheme for the system of nonlinear parabolic equations observing epidemic models with general nonlinear incidence rate
Allaberen Ashyralyev Evren Hincal Bilgen Kaymakamzade
2021, Volume 18, Issue 6: 8883-8904. doi: 10.3934/mbe.2021438
Abstract HTML PDF Cited (1) Viewed (2613)
Research article
Global attractors, extremal stability and periodicity for a delayed population model with survival rate on time scales
Jaqueline G. Mesquita Urszula Ostaszewska Ewa Schmeidel Małgorzata Zdanowicz
2021, Volume 18, Issue 5: 6819-6840. doi: 10.3934/mbe.2021339
Abstract HTML PDF Cited (1) Viewed (2674)